Case report of mucormycosis in a patient with secondary methimazole-induced agranulocytosis
Mucormicosis en un paciente con agranulocitosis secundaria a metimazol. Informe de un caso

Claudia Ramírez, Alex Francisco Hernández, Verna Méndez, Silvia Trejo, Roxana Contreras, Ana Laura Espinosa de los Monteros, Luz Maria Gómez, Moisés Mercado
Gaceta Médica de México  
Agranulocytosis is a rare side effect of antithyroid drugs, it occurs in less than 0.5% of patients, usually during the first few months of treatment. It is considered to be the most serious adverse effect of these medications since it may be complicated by serious, life-threatening infections. Mucormycosis is a severe mycotic infection that usually develops in immunocompromised hosts, such aspatients with diabetes mellitus, hematologic malignancies or immunosuppressive therapy. The association
more » ... py. The association of mucormycosis with methimazole-induced agranulocytosis has not been previously described. The objective of this case presentation is to analyze the case ofa woman with diffuse toxic goiter and methimazole-induced agranulocytosis who developed rhino-palatal mucormycosis.
pmid:19685830 fatcat:tbaugzf3gfhxbdfhfna42fk3km